Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 410, NWS Norman, OK

July 3, 2011Ellis County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 3, 2011, 3:50 PM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 3:50 PM CDT (20:50 UTC)
Expired
Jul 3, 2011, 4:45 PM CDT
In force
55 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Ellis County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 140 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WUUS54 KOUN 032050
SVROUN
OKC045-153-032145-
/O.NEW.KOUN.SV.W.0410.110703T2050Z-110703T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ELLIS COUNTY IN NORTHWEST OKLAHOMA...
  WESTERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA...

* UNTIL 445 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 14 MILES NORTHWEST OF GAGE...MOVING EAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 65 MPH...

* LOCATIONS IN THE WARNING INCLUDE CATESBY...FARGO...FORT SUPPLY...
  GAGE AND TANGIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA
LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED
TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND
FLOODING ROADWAYS.

&&

LAT...LON 3660 9942 3621 9950 3638 10000 3659 9997
TIME...MOT...LOC 2050Z 278DEG 12KT 3649 9988

$$
3 follow-up statements
141 
WWUS54 KOUN 032110
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SUN JUL 3 2011

OKC045-153-032145-
/O.CON.KOUN.SV.W.0410.000000T0000Z-110703T2145Z/
WOODWARD OK-ELLIS OK-
410 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN ELLIS AND WESTERN WOODWARD COUNTIES...

AT 409 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM 12 MILES NORTH OF GAGE...MOVING EAST-SOUTHEAST AT
15 MPH. OTHER STORMS THAT HAVE INTENSIFIED ARE JUST WEST WEST OF 
FORT SUPPLY AND JUST SOUTHWEST OF CATESBY.


HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 65 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

* LOCATIONS IN THE WARNING INCLUDE CATESBY...FARGO...FORT SUPPLY...
  GAGE AND TANGIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA
LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED
TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND
FLOODING ROADWAYS.

&&

LAT...LON 3660 9942 3621 9950 3638 10000 3659 9997
TIME...MOT...LOC 2109Z 278DEG 12KT 3648 9980

$$
155 
WWUS54 KOUN 032130
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT SUN JUL 3 2011

OKC045-153-032145-
/O.CON.KOUN.SV.W.0410.000000T0000Z-110703T2145Z/
WOODWARD OK-ELLIS OK-
430 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN ELLIS AND WESTERN WOODWARD COUNTIES...

AT 430 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM 9 MILES NORTH OF GAGE...MOVING EAST-SOUTHEAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

* LOCATIONS IN THE WARNING INCLUDE CATESBY...FARGO...FORT SUPPLY...
  GAGE AND TANGIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA
LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED
TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND
FLOODING ROADWAYS.

&&

LAT...LON 3649 9998 3659 9976 3660 9942 3621 9950
      3638 10000
TIME...MOT...LOC 2130Z 278DEG 12KT 3644 9975

$$
276 
WWUS54 KOUN 032140
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT SUN JUL 3 2011

OKC045-153-032150-
/O.EXP.KOUN.SV.W.0410.000000T0000Z-110703T2145Z/
WOODWARD OK-ELLIS OK-
440 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELLIS AND WESTERN
WOODWARD COUNTIES WILL EXPIRE AT 445 PM CDT...

THE STORM HAS WEAKENED...BUT GUSTY WINDS MAY STILL OCCUR.

LAT...LON 3649 9998 3659 9976 3660 9942 3621 9950
      3638 10000
TIME...MOT...LOC 2140Z 278DEG 12KT 3644 9971

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:23 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 3, 1:23 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
123 PM CDT SUN JUL 3 2011

.DISCUSSION...
ISOLATED SHOWERS AND FEWER THUNDERSTORMS WILL BE POSSIBLE MOST
DAYS THIS WEEK. WHILE OKALHOMA REMAINS UNDER THE HOT UPPER RIDGE
WINDS WILL NOT BE VERY GREAT, WHICH WILL KEEP WILDFIRE POTENTIAL
IN WESTERN OKLAHOMA BELOW THE EXTREME CATEGORY. THE PROXIMITY OF A
FRONT FROM THUNDERSTORMS YESTERDAY IN KANSAS MAY GIVE NORTHERN
OKALHOMA A BETTER CHANCE FOR RAIN THROUGH MIDNIGHT. THE PASSAGE OF
A WEAK UPPER WAVE ACROSS THE CENTRAL PLAINS WILL BRIEFLY PUT
NORTH CENTRAL AND CENTRAL OKLAHOMA FLOW FROM THE NORTHWEST EARLY
MONDAY. ANY SHOWERS OR THUNDERSTORMS FROM THIS WOULD PRODUCE MORE
RAINFALL, BUT CHANCES REMAIN LOW. THE NEXT, BUT LOW CHANCE FOR
ANYTHING MORE THAN ISOLATED SHOWERS IS THURSDAY WITH ANOTHER WAVE
MOVING THROUGH THE CENTRAL PLAINS. THE EXTREME HEAT IS EXPECTED TO
PERSIST THROUGH THE WEEK. THE MOISTURE IN THE AFTERNOON MAY
CONTINUE TO DECREASE SUFFICIENTLY TO AVOID ANY HEAT ADVISORY ISSUANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75 100  75 102 /  10  10  10  10
HOBART OK         75 103  75 104 /  10  10  10   0
WICHITA FALLS TX  75 105  76 105 /  10  10  10  10
GAGE OK           71 100  74 102 /  20  10  10   0
PONCA CITY OK     75 100  75 100 /  20  20  10  10
DURANT OK         75  99  74 100 /  10  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/09
Hazardous weather outlook, Jul 3, 3:25 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN JUL 3 2011

OKZ004>048-050>052-TXZ083>090-041000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
325 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THIS EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL BE SEEN THIS AFTERNOON AND EVENING
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. MODEST AMOUNTS OF
INSTABILITY AND WEAK VERTICAL WIND SHEAR WILL ONCE AGAIN LIMIT THE
ABILITY OF STORMS TO ORGANIZE...BUT A FEW STORMS MAY BRIEFLY BECOME
SEVERE AND PRODUCE WIND GUSTS OF 60 TO 70 MPH. CLOUD TO GROUND
LIGHTNING WILL ALSO BE A CONCERN...ESPECIALLY FOR THOSE DOING
OUTDOOR ACTIVITIES.

MOST OF THE STORMS AND THE POTENTIAL FOR SEVERE WEATHER ARE EXPECTED
TO DISSIPATE THIS EVENING TOWARD AND JUST AFTER SUNSET. HOWEVER...
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS NORTHERN INTO CENTRAL
OKLAHOMA OVERNIGHT AS A FRONT TRIES TO PUSH IN FROM KANSAS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUL 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A STORM WILL REACH SEVERE LEVELS...30 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL CONTINUE TODAY...WITH HEAT INDEX VALUES RANGING
FROM THE UPPER 90S TO ABOUT 105. IN ADDITION...THE RISK OF WILDFIRES
WILL REMAIN FAIRLY HIGH ACROSS THE WESTERN HALF OF OKLAHOMA AND
ADJACENT PARTS OF WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER EASTERN
OKLAHOMA...ON MONDAY. ANOTHER SLIGHT CHANCE WILL EXTEND FROM
WEDNESDAY THROUGH THURSDAY NIGHT...MAINLY OVER NORTHERN AND EASTERN
OKLAHOMA. HOWEVER... ISOLATED STORMS WILL BE POSSIBLE EACH AFTERNOON
AND EVENING ACROSS ALL OF OKLAHOMA AND NORTH TEXAS.

OTHER HAZARDOUS WEATHER...
THE HOT WEATHER WILL CONTINUE INTO NEXT WEEKEND...AS WILL THE RISK
OF WILDFIRES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.

In the hours before

Special weather statement, Jul 3, 2:39 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
239 PM CDT SUN JUL 3 2011

OKZ009-010-032015-
WOODWARD OK-ELLIS OK-
239 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES.

AT 239 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
TANGIER...MOVING EAST AT 15 MPH. OTHER STORMS THAT COULD BECOME
STRONG WERE LOCATED 8 MILES SOUTH OF TANGIER AND ABOUT 6 MILES NORTH
OF GAGE.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
CLOUD TO GROUND LIGHTNING...

LAT...LON 3653 9929 3622 9928 3630 9977 3646 9979

MAXWELL
Special weather statement, Jul 3, 3:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
336 PM CDT SUN JUL 3 2011

OKZ004-009-032100-
HARPER OK-ELLIS OK-
336 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

AT 335 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ACROSS
FAR NORTHWEST OKLAHOMA...MOVING EAST AT 10 MPH. THE STRONGEST STORMS
WERE LOCATED JUST NORTH OF CATESBY AND NEAR MAY.

HAZARDS INCLUDE...
SMALL HAIL...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3692 9951 3627 9981 3642 10001 3666 10001
Special weather statement, Jul 3, 3:37 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
337 PM CDT SUN JUL 3 2011

TXZ083-084-032100-
HARDEMAN TX-FOARD TX-
337 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.

AT 338 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SWEARINGEN. THE STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
SMALL HAIL...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3411 10006 3423 10006 3424 10004 3424 10001
      3428 10000 3429 9975 3396 9984 3408 10007
      3411 10007

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:11 PM CDTSpecial Weather StatementOUNHarmon19 min
Jul 3, 3:36 PM CDTSpecial Weather StatementOUNHarper24 min
Jul 3, 4:36 PM CDTSpecial Weather StatementOUNTillman9 min
Jul 3, 4:47 PM CDTSpecial Weather StatementOUNTillman28 min
Jul 3, 5:01 PM CDTSpecial Weather StatementOUNEllis29 min
Jul 3, 5:06 PM CDTSpecial Weather StatementOUNAlfalfa, Grant, Kay24 min
Jul 3, 5:23 PM CDTSpecial Weather StatementOUNGrant, Kay22 min
Jul 3, 5:42 PM CDTSpecial Weather StatementOUNAlfalfa18 min
Jul 3, 5:45 PM CDTSpecial Weather StatementOUNAlfalfa, Kay15 min
Jul 3, 5:55 PM CDTSpecial Weather StatementOUNDewey, Roger Mills20 min
Jul 3, 5:58 PM CDTSpecial Weather StatementOUNAlfalfa17 min
Jul 3, 6:10 PM CDTSpecial Weather StatementOUNAlfalfa, Garfield, Noble20 min
Jul 3, 6:35 PM CDTSpecial Weather StatementOUNAlfalfa, Garfield, Grant, Kay, Major, Noble and 1 more25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.